Choice principles in hyperuniverses

Annals of Pure and Applied Logic 77 (1):35-52 (1996)
  Copy   BIBTEX


It is well known that the validity of Choice Principles is problematic in non-standard Set Theories which do not abide by the Limitation of Size Principle. In this paper we discuss the consistency of various Choice Principles with respect to the Generalized Positive Comprehension Principle . The Principle GPC allows to take as sets those classes which can be specified by Generalized Positive Formulae, e.g. the universe. In particular we give a complete characterization of which choice principles hold in Hyperuniverses. Hyperuniverses are structures which arose independently in Non-well-founded Set Theory and in Mathematical Semantics of Concurrent Programming Languages and are hitherto the only existing models of GPC. Hyperuniverses are naturally endowed with a κ-compact uniform κ-topology and are uniformly isomorphic to their exponential space, i.e. the space of their closed subsets endowed with the Exponential Uniformity



    Upload a copy of this work     Papers currently archived: 94,385

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

Reflection Principles and Second-Order Choice Principles with Urelements.Bokai Yao - 2022 - Annals of Pure and Applied Logic 173 (4):103073.
Mildly ineffable cardinals and hyperuniverses.Olivier Esser - 2003 - Reports on Mathematical Logic:23-39.
Pigeonhole and Choice Principles.Wolfgang Degen - 2000 - Mathematical Logic Quarterly 46 (3):313-334.
On the Consistency of a Positive Theory.Olivier Esser - 1999 - Mathematical Logic Quarterly 45 (1):105-116.
Κ -bounded exponential-logarithmic power series fields.Salma Kuhlmann & Saharon Shelah - 2005 - Annals of Pure and Applied Logic 136 (3):284-296.
Choice Principles and Compactness Conditions.Bernhard Banaschewski - 1998 - Mathematical Logic Quarterly 44 (3):427-430.
Closed Maximality Principles and Generalized Baire Spaces.Philipp Lücke - 2019 - Notre Dame Journal of Formal Logic 60 (2):253-282.


Added to PP

17 (#878,752)

6 months
5 (#866,685)

Historical graph of downloads
How can I increase my downloads?

Author's Profile

Marco Forti
University of Pisa

References found in this work

New Foundations for Mathematical Logic.W. V. Quine - 1937 - Journal of Symbolic Logic 2 (2):86-87.
Non-Well-Founded Sets.Peter Aczel - 1988 - Palo Alto, CA, USA: Csli Lecture Notes.
The consistency problem for positive comprehension principles.M. Forti & R. Hinnion - 1989 - Journal of Symbolic Logic 54 (4):1401-1418.

View all 6 references / Add more references